MAUDE Adverse Event Report: COVIDIEN LLC CSF-FLOW CONTROL SHUNT; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS

COVIDIEN LLC CSF-FLOW CONTROL SHUNT; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Model Number 9040 B
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/29/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No parts have been returned for analysis.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information regarding a catheter.It was reported that during procedure and before implantation the catheter was found to be broken.They used a different catheter for the procedure.There was no reported delay and no reported impact to patient outcome.
 
Additional Manufacturer Narrative
The catheters was returned to the manufacture for evaluation.The proximal and distal in the shunt kit did not show any signs of damage.They were returned in the product packaging with the pouches unsealed.The catheters passed requirements of patency and leakage.The failure observed in the field could not replicated by laboratory personnel.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
CSF-FLOW CONTROL SHUNT
Common Device Name
SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Manufacturer (Section D)
COVIDIEN LLC
15 hampshire street
mansfield 02048
Manufacturer (Section G)
COVIDIEN LLC
15 hampshire street
mansfield 02048
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key14476474
Report Number9612501-2022-00832
Device Sequence Number17433350
Product Code JXG
UDI-Device Identifier00763000027889
UDI-Public00763000027889
Combination Product (Y/N)N
Initial Reporter CountryID
PMA/510(K) Number
K831678
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9040 B
Device Catalogue Number9040 B
Device Lot Number0223468527
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/30/2022
Supplement Date Received by Manufacturer09/08/2022
Initial Report FDA Received Date05/23/2022
Supplement Report FDA Received Date09/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/14/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age2 YR
Patient SexMale
Patient Weight10 KG